Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 198, NWS Omaha, NE

December 15, 202110 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Dec 15, 2021, 3:09 PM CST for 10 counties in Nebraska. It was in force for 51 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2021, 3:09 PM CST (21:09 UTC)
Expired
Dec 15, 2021, 4:00 PM CST
In force
51 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Damage threat
Destructive
Hail
1.5 in
Wind
80.0 mph

Counties Burt County, NE, Butler County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 70 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 3:17 PM CSTTSTM WND DMGSchuyler, NELARGE TREE DOWN IN FRONT YARD. PICTURE RECEIVED VIA TWITTER. REPORT TIME BASED ON RADAR.
Dec 15, 3:19 PM CSTTSTM WND GST 593 W Schuyler, NEMESONET STATION UP948 2.5 W SCHUYLER (UPR).
Dec 15, 3:27 PM CSTTSTM WND GST 76Howells, NEWIND GUST TO 76 MPH ALONG WITH PENNY SIZED HAIL.
Dec 15, 3:27 PM CSTTORNADOHowells, NEAN INTERMITTENT TORNADO TRACKED FROM NORTH TO SOUTH THROUGH HOWELLS. THE INITIAL DAMAGE POINT WAS ROOF DAMAGE TO A HOME ON THE SOUTH SIDE OF TOWN ALONG WITH MODERATE TREE DAMAGE. THE TORNADO THEN SKIPPED SEVERAL BLOCKS BEFORE REMOVING A PORTION OF THE BUILDING
Dec 15, 3:31 PM CSTTORNADO3 Nne Howells, NEA TORNADO DEVELOPED IN A FIELD NEAR 3RD ROAD SOUTH OF C ROAD AND QUICKLY MOVED NORTHEAST TO CAUSE ROOF DAMAGE TO LARGE ANIMAL BARNS WHERE A SUBSTANTIAL AMOUNT OF ROOFING TIN WERE REMOVED. THE TORNADO PROCEEDED ACROSS OPEN FIELDS BEFORE SEVERELY IMPACTING A FAR
Dec 15, 3:35 PM CSTTSTM WND DMGHowells, NEPARTIAL ROOF BLOWN OFF.
Dec 15, 3:37 PM CSTTORNADO5 Nnw Snyder, NEAN INTERMITTENT PATH OF DAMAGE ACROSS OPEN FIELDS BUT SNAPPED OFF POWER POLES IN MULTIPLE LOCATIONS, AND ALSO CAUSED ROOF DAMAGE TO A SHED.
Dec 15, 3:37 PM CSTTORNADO6 W West Point, NEA BRIEF TORNADO DEVELOPED IN A FIELD AND THEN TRAVELLED NORTH NORTHEAST WHERE IT SNAPPED 5 WOODEN POWER POLES AND THEN CAUSED TREE DAMAGE IN A GROVE OF TREES.
Dec 15, 3:40 PM CSTTORNADOBeemer, NECONFIRMED TORNADO BY FIRE DEPARTMENT.
Dec 15, 3:41 PM CSTTORNADO3 Sse Beemer, NEA BRIEF TORNADO SNAPPED TREES AND CAUSED MINOR ROOF DAMAGE TO A HOME BEFORE DESTROYING A 40 BY 60 FOOT SHED AND MOVING A FARM GRAVITY WAGON APPROXIMATELY 100 YARDS WHILE CONTINUING TO DAMAGE TREES. WITNESSES NOTED THAT THIS WAS A BRIEF TORNADO BUT THEY DID SEE
Dec 15, 3:44 PM CSTTORNADO3 Ese Beemer, NETHIS TORNADO IMPACTED SEVERAL FARMS AND RESIDENCES ALONG ITS 11 MILE TRACK WITH AT LEAST 5 POINTS SUGGESTING EF2 DAMAGE WITH MAXIMUM WINDS OF APPROXIMATELY 120 MPH. THIS TORNADO ALSO HAD ONE OF THE WIDER PATHS IN THIS REGION ON DECEMBER 15 WHERE AT ONE POINT T
Dec 15, 3:46 PM CSTTSTM WND DMG7 Ne Beemer, NEDELAYED REPORT, TIME ESTIMATED FROM RADAR. REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Dec 15, 3:53 PM CSTTORNADO2 Wsw Bancroft, NENUMEROUS LARGE PINE TREES UPROOTED. NUMEROUS HARDWOOD TREES LIMBS GREATER THAN 6 INCHES SNAPPED AND BROKEN OFF. WINDMILL COLLAPSED AT BASE. SHINGLES AND NAILED GUTTER TORN FROM HOME. DAMAGE WIDTH 10-20 YARDS. TORNADO DEVELOPED APPROXIMATELY 1.5 MILES SOUTH SOU
Dec 15, 3:56 PM CSTTSTM WND DMGOakland, NEDELAYED REPORT, TIME ESTIMATED FROM RADAR. REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 15, 1:23 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS53 KOAX 152109
SVROAX
NEC021-023-037-039-053-155-167-173-177-179-152200-
/O.NEW.KOAX.SV.W.0198.211215T2109Z-211215T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
309 PM CST Wed Dec 15 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southwestern Burt County in east central Nebraska...
  Southeastern Wayne County in northeastern Nebraska...
  Cuming County in northeastern Nebraska...
  Colfax County in northeastern Nebraska...
  Northwestern Washington County in east central Nebraska...
  Dodge County in east central Nebraska...
  Western Thurston County in northeastern Nebraska...
  Northeastern Butler County in east central Nebraska...
  Northwestern Saunders County in east central Nebraska...
  Southeastern Stanton County in northeastern Nebraska...

* Until 400 PM CST.

* At 307 PM CST, severe thunderstorms were located along a line
  extending from 5 miles southwest of Creston to near David City,
  moving northeast at 70 mph.

  THESE ARE DESTRUCTIVE STORMS!

  HAZARD...80 mph wind gusts and ping pong ball size hail.

  SOURCE...Trained weather spotters and automated observations 
           stations have reported overturned trucks and wind gusts 
           of 60 to 85 mph with these storms.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Leigh around 315 PM CST.
  Schuyler around 320 PM CST.
  Stanton around 325 PM CST.

Other locations in the path of these severe thunderstorms include
North Bend, Wisner, Pilger, Scribner, Hooper, Pender and Uehling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! A Tornado Watch remains in effect until 800 PM 
CST for northeastern and east central Nebraska.

&&

LAT...LON 4156 9623 4145 9668 4123 9707 4172 9726
      4174 9725 4174 9727 4186 9731 4227 9685
      4226 9673 4228 9672 4228 9669
TIME...MOT...LOC 2107Z 226DEG 61KT 4167 9745 4124 9719 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

BLB
2 follow-up statements
559 
WWUS53 KOAX 152136
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
336 PM CST Wed Dec 15 2021

NEC021-023-037-039-053-155-167-173-177-179-152200-
/O.CON.KOAX.SV.W.0198.000000T0000Z-211215T2200Z/
Burt NE-Wayne NE-Cuming NE-Colfax NE-Washington NE-Dodge NE-
Thurston NE-Butler NE-Saunders NE-Stanton NE-
336 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SOUTHWESTERN BURT...SOUTHEASTERN WAYNE...CUMING...NORTHEASTERN
COLFAX...NORTHWESTERN WASHINGTON...DODGE...WESTERN THURSTON...
NORTHEASTERN BUTLER...NORTHWESTERN SAUNDERS AND SOUTHEASTERN STANTON
COUNTIES...

At 334 PM CST, severe thunderstorms were located along a line
extending from near Pilger to near Dodge to near North Bend, moving
northeast at 80 mph.

THESE ARE DESTRUCTIVE STORMS!

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters have reported downed trees and 
         power lines with these storms.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  West Point and Wisner around 340 PM CST.
  Scribner, Hooper and Nickerson around 345 PM CST.
  Pender, Lyons and Bancroft around 350 PM CST.
  Emerson and Uehling around 355 PM CST.

Other locations impacted by these severe thunderstorms include Dead
Timber State Recreation Area, The Highway 15 And 32 Junction,
Linwood, Winslow, The Highway 9 And 51 Junction, Rogers, 7 Miles
North Of North Bend, Morse Bluff, Oakland and 10 Miles West Of West
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 4156 9623 4145 9668 4132 9691 4168 9702
      4186 9719 4227 9685 4226 9673 4228 9672
      4228 9669
TIME...MOT...LOC 2134Z 223DEG 68KT 4196 9706 4175 9683 4144 9676 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

BLB
182 
WWUS53 KOAX 152158
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
Issued by National Weather Service Hastings NE
358 PM CST Wed Dec 15 2021

NEC021-023-037-039-053-155-167-173-177-179-152207-
/O.EXP.KOAX.SV.W.0198.000000T0000Z-211215T2200Z/
Burt NE-Wayne NE-Cuming NE-Colfax NE-Washington NE-Dodge NE-
Thurston NE-Butler NE-Saunders NE-Stanton NE-
358 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BURT...
SOUTHEASTERN WAYNE...CUMING...NORTHEASTERN COLFAX...NORTHWESTERN
WASHINGTON...DODGE...WESTERN THURSTON...NORTHEASTERN BUTLER...
NORTHWESTERN SAUNDERS AND SOUTHEASTERN STANTON COUNTIES WILL EXPIRE
AT 400 PM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty 
winds are still expecteds through the evening.

A Tornado Watch remains in effect until 800 PM CST for northeastern
and east central Nebraska.

LAT...LON 4156 9623 4145 9668 4132 9691 4168 9702
      4186 9719 4227 9685 4226 9673 4228 9672
      4228 9669
TIME...MOT...LOC 2157Z 226DEG 61KT 4222 9669 4201 9646 4170 9639 

$$

Mangels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 2:00 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 15, 2:00 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
200 PM CST Wed Dec 15 2021

...Updated Mesoscale Forecast Discussion...

.MESOSCALE DISCUSSION...
Issued at 116 PM CST Wed Dec 15 2021

A Tornado Watch has been issued for much of eastern Nebraska and
western Iowa. Temperatures have soared into the 70s and dew point
temperatures are in the upper 50s. Storms are currently ongoing
in south central Nebraska where tornado and thunderstorm warnings
have been issued. The storms have a forward motion to the
northeast at approximately 80 mph. Widespread damaging winds are
expected with peak wind gusts up to 90 mph possible. Impressive
shear and storm relative helicity values will aid smaller scale
circulations within the squall line leading to a risk for
tornadoes.

After the squall line has passed through, there may be a lull in
wind gusts, but it will only be temporary. Sustained wind speeds
of 30 to 40 mph are expected through the afternoon and into the
evening. Peak wind gusts of up to 70 mph are forecast between 4 PM
and 8 PM. This will be several hours of severe criteria winds
which could lead to damage to trees, power lines, and some
structures. Power outages are likely. Winds are expected to begin
to decrease after 8 PM, but 40 mph gusts are forecast up until
midnight, after which the winds gusts should drop to lower than 20
mph.

Along the NE/SD border, light snow with accumulations under an
inch are possible. Blowing snow leading to reduced visibilities
due to strong winds and snowfall could result in hazardous
travel.

&&

.DISCUSSION...
Issued at 401 AM CST Wed Dec 15 2021

.Synopsis:

A highly impactful weather system is set to affect the entire
forecast area today, with prolonged damaging winds gusts, areas of
extreme fire danger, severe weather, and brief whiteout conditions
all being possible hazards.

Today:

Water vapor imagery this morning places a very progressive,
neutrally-tilted upper trough over the Intermountain West, with
broad southwesterly flow at the all levels over the central CONUS.
This trough is expected progress to the lee of the Rockies by late
morning, beginning a rapid deepening process throughout the day. A
surface center of low pressure is expected to develop and travel
from the Nebraska Panhandle across northern Nebraska/souther
South Dakota, dragging a very strong dryline ahead of a cold front
to the west of it. As the system deepens, the mid/upper flow is
expected to become negatively-tilted, inducing strong moisture
flux into the area and general warm air advection as extremely
strong wind fields in the lower levels develop as the system
deepens. Deep mixing and extremely impressive low-level winds are
going to allow for efficient momentum transfer to the surface.
Wind gusts values are expected to land in the 60 to 75 mph range
this afternoon, with the strongest winds being associated with a
southwest to westerly sting jet that wraps around the dry conveyor
belt. Power outages, damage to trees/power poles/potentially
structures, and hazardous travel conditions for any vehicles are
expected. To put this system in context, the large majority of
fields available (such as surface temperatures, sustained winds,
and gust) are at the very top of the ECMWF model reanalysis for
this time of year; going back 20 years.

The next piece of the hazard puzzle comes in the form of extreme
fire danger, associated with the strong winds and low relative
humidity values behind the dryline. As the dryline passes through
the area, portions of southeast Nebraska are going to see dewpoints
fall by as much as 44 degrees over the course of an hour or two.
Arcing power lines and sparks from vehicles or machinery could serve
as a source of ignition while winds gust to over 70 mph in spots
collocated with minimum relative humidity values as low as 12%. The
main are of concern for extreme and uncontrollable fire behavior is
generally south of a line from Columbus to Harlan, and also has Red
Flag Warning in place beginning at noon.

With the strong moisture flux ahead of the dry line, dewpoints ahead
of the surface low and dryline top out in the low-to-upper 50's
assisting MLCAPE values reach values as high as 900 J/kg in far
northeastern Nebraska, with bulk shear values well upwards of 60
kts. Current CAM runs indicate that the main convective mode will
take the form of a line of showers and storms along the main
boundary, reinforcing the primary wind threat. Sufficient
curvature exists in the low-level hodographs to support a tornado
threat embedded in the main line of storms as well, with the main
area of concern being in northeastern Nebraska into north-central
Iowa. A lower-probability scenario is the possibility of a more
discrete, quick-moving tornadic supercell or two where the main
pressure falls are expected with the advancement of the surface
low. The main failure mode of the latter scenario will be the
difficulty that a consistent updraft will be sustained despite the
very strong shear and entrainment. The main timeframe for severe
weather in the CWA will be from 2 to 7 PM.

A complicating factor to the forecast associated with the wraparound
moisture will come in the form of snow along the backside of the
surface low, where wind speeds will still be strong as much cooler
temperatures push south; introducing the possibility of brief
whiteout conditions. The chances for this happening currently look
to stay north of a line from Albion to Pender. These rapid-onset
whiteout conditions are often accompanied by a flash freeze of road
temperatures, creating extremely hazardous travel conditions if
they manifest. The main timeframe for this hazard looks to be from
5 to 9 PM.

The overall weather even is expected to wind down late this evening
into the overnight hours, with wind gusts returning to sub-30 mph
speeds by sunrise.

.Thursday into Early Next Week:

Going forward into the forecast period quiet weather is expected as
the mid/upper pattern modulates between zonal to southwesterly flow.
Little chance for meaningful precipitation are forecast, as the
main weather makers miss our neck of the woods to the
north/south/east. Highs will generally stay above-average, and in
the low-to mid 40's for much of the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1134 AM CST Wed Dec 15 2021

Extremely strong wind gusts will occur this TAF period with peak
wind gusts of 50 to 60 kts. The strongest winds are expected to
occur between 22Z and 02Z. There are signals from the HRRR/RAP/FV3
that wind gusts could be stronger than forecast. A line of
thunderstorms are also forecast to move through the area this
afternoon. That line of storms will be moving quickly with speeds
up to 80 mph.

The strong winds will not end with the storms. A wind shift is
expected from the south to the southwest, and eventually to the
northwest. Severe criteria winds are expected to persist for
several hours. Ceilings may briefly drop down MVFR criteria with
the passage of the thunderstorms. Skies will quickly clear up
afterward.

There is likely not to be a typical updated afternoon general AFD.
Next update will be on the overnight. There will be an updated
aviation discussion for 00Z TAFs.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning until 9 PM CST this evening for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

     Red Flag Warning until 9 PM CST this evening for NEZ050>053-
     065>068-078-088>093.

IA...High Wind Warning until 9 PM CST this evening for IAZ043-055-056-
     069-079-080-090-091.

     Red Flag Warning until 9 PM CST this evening for IAZ069-079-080-
     090-091.

&&

MESOSCALE...Fajman
DISCUSSION...Petersen
AVIATION...Fajman
Hazardous weather outlook, Dec 15, 1:27 PM CST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
127 PM CST Wed Dec 15 2021

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-161930-
Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-
Johnson-Nemaha-Pawnee-Richardson-
127 PM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for portions of southwest Iowa,
east central Nebraska, and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

There are several weather threats today.

A Tornado Watch is in effect from 1 PM until 8 PM. Strong to
severe storms are likely this afternoon, including wind gusts in
excess of 70 to 80 mph with a few tornadoes possible. Storms will
develop quickly and may move up to 85 mph.

A High Wind Warning is in effect from from 12 PM Wednesday
morning through 9 PM Wednesday evening. The strongest winds are
expected to arrive by noon and beyond.

A Red Flag Warning has been issued for the afternoon and early
evening.

An intense storm system will move through the region Wednesday.
Widespread wind gusts of 50 to 70 mph are likely, with potential
for peak gusts of 75 mph. A few severe storms and dangerous fire
weather conditions are also possible Wednesday afternoon. Areas of
blowing dust may also occur with reduced visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds and dangerous fire conditions will linger into the
evening, then improve shortly after midnight.

.SPOTTER INFORMATION STATEMENT...

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-161930-
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-
127 PM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for portions of southwest Iowa,
west central Iowa, east central Nebraska, and northeast Nebraska.

.DAY ONE...This Afternoon and Tonight

There are several weather threats today.

A Tornado Watch is in effect from 1 PM until 8 PM. Strong to
severe storms are likely this afternoon, including wind gusts in
excess of 70 to 80 mph with a few tornadoes possible. Storms will
develop quickly and may move up to 85 mph.

A High Wind Warning is in effect from from 12 PM Wednesday
morning through 9 PM Wednesday evening. The strongest winds are
expected to arrive by noon and beyond.

An intense storm system will move through the region Wednesday.
Widespread wind gusts of 50 to 70 mph are likely, with potential
for peak gusts of 75 mph. A few severe storms are also possible on
Wednesday afternoon. Brief whiteout conditions are possible with
snow northwest of a line from Albion to Pender. Areas of blowing
dust may also occur with reduced visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds will linger into the evening, then improve shortly
after midnight.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Dec 15, 2:44 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
244 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     NON-TSTM WND GST 4 SE FORT CALHOUN       41.42N 95.97W
12/15/2021  M63 MPH          WASHINGTON         NE   MESONET

&&
Local storm report, Dec 15, 2:59 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
259 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     6 N REYNOLDS            40.15N 97.36W
12/15/2021                   JEFFERSON          NE   EMERGENCY MNGR

            SEMI TRUCK BLOWN OVER ON HIGHWAY 136.

&&

PEARSON
Local storm report, Dec 15, 3:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
303 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     2 WSW FAIRBURY          40.13N 97.21W
12/15/2021  M80 MPH          JEFFERSON          NE   EMERGENCY MNGR

&&

TSN
Local storm report, Dec 15, 3:07 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     7 S FRIEND              40.54N 97.28W
12/15/2021                   SALINE             NE   PUBLIC

            WIND STRONG ENOUGH TO BREAK LIMBS THAT ARE
            2-3 INCHES. HAIL WAS NICKEL SIZE.

&&

PEARSON
Local storm report, Dec 15, 3:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     5 W FAIRBURY            40.15N 97.27W
12/15/2021                   JEFFERSON          NE   EMERGENCY MNGR

            SEMI BLOWN OVER.

&&

TSN
Local storm report, Dec 15, 3:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
309 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             COLUMBUS                41.44N 97.35W
12/15/2021  E1.25 INCH       PLATTE             NE   PUBLIC

&&

SF

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:19 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXAntelope, Boone, Butler, Colfax, Madison, Pierce and 2 more56 min
Dec 15, 2:26 PM CSTSevere Thunderstorm Warning Considerable damage threatOAXButler, Gage, Jefferson, Lancaster, Saline, Saunders and 1 more64 min
Dec 15, 2:39 PM CSTTornado WarningOAXBoone, Madison, Platte, Stanton24 min
Dec 15, 2:50 PM CSTTornado WarningOAXColfax, Platte40 min
Dec 15, 2:54 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXCass, Dodge, Douglas, Gage, Johnson, Lancaster and 5 more81 min
Dec 15, 2:59 PM CSTTornado WarningOAXButler, Colfax, Dodge, Platte31 min
Dec 15, 3:06 PM CSTTornado WarningOAXMadison, Platte, Stanton24 min
Dec 15, 3:13 PM CSTSevere Thunderstorm Warning Considerable damage threatOAXAntelope, Cedar, Colfax, Knox, Madison, Pierce and 3 more62 min
Dec 15, 3:23 PM CSTTornado WarningOAXLancaster, Seward16 min
Dec 15, 3:25 PM CSTTornado WarningOAXColfax, Cuming, Stanton35 min
Dec 15, 3:29 PM CSTTornado WarningOAXMadison, Stanton, Wayne31 min
Dec 15, 3:35 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXCass, Douglas, Johnson, Nemaha, Otoe, Pawnee and 3 more70 min
Dec 15, 3:41 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXBurt, Cuming, Thurston, Washington64 min
Dec 15, 3:45 PM CSTTornado WarningOAXDouglas, Saunders30 min
Dec 15, 3:45 PM CSTTornado Warning Tornado observedOAXCuming, Thurston45 min
Dec 15, 3:54 PM CSTTornado Warning Tornado observedOAXDodge, Douglas, Washington28 min
Dec 15, 4:01 PM CSTTornado WarningOAXCass, Otoe14 min
Dec 15, 4:11 PM CSTTornado WarningOAXNemaha, Pawnee, Richardson34 min
Dec 15, 4:12 PM CSTTornado WarningOAXCass33 min
Dec 15, 4:16 PM CSTTornado WarningOAXWashington17 min
Dec 15, 5:08 PM CSTBlowing Dust AdvisoryOAXCass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 5 more4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.